Page 3 of 3 FirstFirst 123
Results 21 to 28 of 28

Thread: bactrim as long term medication

  1. #21
    I personally have only prescribed low dose bactrim for a patient with chronic and recurrent prostatitis, not for recurrent urinary tract infections. When I did prescribe the antibiotic I did so as a true last resort. I try many other approaches like ordering different catheter type, frequency, flushing catheters, etc. first.

    pbr

  2. #22
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1
    Quote Originally Posted by Sue Pendleton View Post
    TomRL, how much Bactrim do you take daily? And do you do intermittant cathing?
    I take a single strength tablet in the morning and another at night. I'm using an indwelling catheter.
    Tom

    "Blessed are the pessimists, for they hath made backups." Exasperated 20:12

  3. #23
    Quote Originally Posted by zillazangel View Post
    KLD would disagree with this advice re: flushing.
    I have mention this to several doctors what I was doing and the outcome. And they all said it's a great idea and keep doing it.

  4. #24
    Methenamine, an antibiotic, eliminates bacteria that cause urinary tract infections. It usually is used on a long-term basis to treat chronic infections and to prevent recurrence of infections. http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000642/

    I have prescribed it in my patients before I would prescribe bactrim. I have a patient who was on it and still getting infections and that was because he had little divots in his urethra from 50 years of self cathing that was holding onto the bacteria. After much counseling because he and his spouse made numerous trips to the urgent care and hospitalized for sepsis etc. he got a suprapubic catheter. No UTIs.

    Preventing UTIs is not a one stop fix with an antibiotic it is identifying what the problem is. If your urethra is narrow then you need to determine what is the best way of addressing the structural problem? Is there a procedure that can widen it? a better catheter that can get past it?

    pbr

  5. #25
    Junior Member
    Join Date
    Mar 2012
    Location
    Jordan, Amman
    Posts
    16
    In the past two days my abdominal pain has increased significanly (in the left side & sever one so i cannot sleep because of it)..
    And i have fever too. Went to the doctor and he said its because uti
    And changed the medication for the fifth time within two months

    is it really uti???? I am too anxious because the uti never heals

  6. #26
    Is this based on a urine culture and sensitivity? Does the pain get better after uti tx?
    CWO

  7. #27
    Junior Member
    Join Date
    Mar 2012
    Location
    Jordan, Amman
    Posts
    16
    The doctor changed it according to the same culture in which bactrim was prespribed ... the pain usually comes and go but its much worse in case uti exist ..he insisted that these are uti symptoms but I don't think so; usually my uti symptoms is frequency in going to bathroom & AD and I don't have these now; can the symptoms change According to bug I have?

  8. #28
    Quote Originally Posted by zaid_86 View Post
    The doctor changed it according to the same culture in which bactrim was prespribed ... the pain usually comes and go but its much worse in case uti exist ..he insisted that these are uti symptoms but I don't think so; usually my uti symptoms is frequency in going to bathroom & AD and I don't have these now; can the symptoms change According to bug I have?
    For 30 years, every urinary tract infection I have ever had, all present with the same symptoms. I always have autonomia, chills, shivering, increased urination, but no fever and I can't perceive flank pain. Granted, these symptoms can vary by individual.

    My concern for you is that your doctor is changing medication without getting a new urinalysis (UA) and culture and sensitivity (C&S). You need to finish or stop a course of antibiotics, wait for 3-4 days and have a new UA and C&S before another antibiotic is prescribed.

    With the fever and pain you describe, I worry about a kidney infection or kidney stones. You might want to discuss this possibility with your doctor and ask about having a CT scan or a renal ultrasound to rule out the possibility of kidney stones and or other abdominal ailments.

    All the best,
    GJ

Similar Threads

  1. long-term pain medication patients - question
    By solarscar69 in forum Pain
    Replies: 7
    Last Post: 07-17-2015, 03:42 PM
  2. Long-term Opioid Use
    By NikkiMaya in forum Pain
    Replies: 8
    Last Post: 03-21-2012, 02:40 PM
  3. long term use
    By wheelz1 in forum Pain
    Replies: 2
    Last Post: 12-30-2009, 03:11 AM
  4. Long Term Disability Help
    By inpain2009 in forum Work, School, & Money
    Replies: 2
    Last Post: 06-11-2009, 11:30 AM
  5. Replies: 23
    Last Post: 11-18-2007, 11:45 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •